Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 207, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Aug 11, 2015, 9:42 PM EDT for Sampson County, North Carolina. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2015, 9:42 PM EDT (01:42 UTC)
- Expired
- Aug 11, 2015, 10:02 PM EDT
- In force
- 20 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Sampson County, NC
The radar
The Raleigh/Durham radar (KRAX), 68 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 1.7 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 937 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 520 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
534
WUUS52 KRAH 120142
SVRRAH
NCC163-120215-
/O.NEW.KRAH.SV.W.0207.150812T0142Z-150812T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
942 PM EDT TUE AUG 11 2015
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN SAMPSON COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 1015 PM EDT
* AT 942 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 58 MPH. THIS STORM WAS LOCATED 9 MILES NORTHEAST OF CLINTON...
AND MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
TURKEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3504 7834 3521 7831 3520 7816 3513 7816
3512 7817 3509 7817 3508 7816 3499 7815
TIME...MOT...LOC 0142Z 281DEG 26KT 3511 7823
$$
221 follow-up statement
092
WWUS52 KRAH 120202
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1002 PM EDT TUE AUG 11 2015
NCC163-120212-
/O.CAN.KRAH.SV.W.0207.000000T0000Z-150812T0215Z/
SAMPSON NC-
1002 PM EDT TUE AUG 11 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SAMPSON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3504 7834 3521 7831 3520 7816 3513 7816
3512 7817 3509 7817 3508 7816 3499 7815
TIME...MOT...LOC 0201Z 281DEG 26KT 3508 7805
$$
22What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 8:00 PM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Aug 11, 8:00 PM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 800 PM EDT TUE AUG 11 2015 .SYNOPSIS...A COLD FRONT WILL PUSH SOUTHEAST THROUGH THE AREA THIS EVENING. HIGH PRESSURE WILL BUILD IN FROM THE NORTHWEST WEDNESDAY THROUGH FRIDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 303 PM TUESDAY... AS INITIAL BATCH OF PRE-FRONTAL CONVECTION ASSOCIATED WITH AN MCV/MESO-LOW BEGIN EXITS SAMPSON COUNTY OVER THE NEXT HOUR...A BAND/LINE OF CONVECTION DEVELOPING AHEAD AND ALONG THE COLD FRONT WILL ADVANCE NW TO SE THROUGH THE AREA. TEMPERED BY THE MORNING RAIN AND ASSOCIATED LOW CLOUDS...INSTABILITY RANGES FROM 500-1500 J/KG OF MLCAPE ACROSS THE AREA...WITH THE BETTER INSTABILITY ALIGNED ACROSS THE WESTERN SECTIONS WHERE STRONGEST INSOLATION IS EXPECTED. WHILE DEEP 0-6KM LAYER SHEAR IS DECENT ~25-30KTS...THE BULK OF THE STRONGER FLOW IS CONFINED TO THE UPPER REGIONS OF THE LAYER. WHEN COMBINED WITH THE MEDIOCRE DESTABILIZATION...SEVERE THREAT APPEARS ISOLATED AT BEST. BULK OF SCATTERED SHOWERS/STORMS SHOULD EXIT OUR SE COUNTIES AOA MIDNIGHT. DRY AND COOL AIR ADVECTION SHOULD LEAD TO CLEARING AFTER MIDNIGHT. LOWS TONIGHT RANGING FROM 65-70. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... AS OF 220 PM TUESDAY... VERY QUIET PERIOD IN THE SHORT TERM AS THE COOL FRONT MOVES OFFSHORE. ANY PRECIPITATION DURING THIS TIME PERIOD WILL BE CONFINED TO THE EASTERN PORTIONS OF THE STATE...AND ASIDE FROM A STRAY SHOWER SHOULD NOT AFFECT OUR EASTERN COUNTIES. WATER VAPOR SHOWS A MUCH DRIER AIRMASS ALOFT OVER THE EXPANSE OF THE THE ENTIRE OHIO VALLEY ON THE BACK SIDE OF AN UPPER LEVEL EASTERN CONUS TROUGH. THIS WILL GRADUALLY MOVE OVER THE CAROLINAS AND WILL TRANSLATE TO THE SURFACE AS WELL WHERE HIGH PRESSURE WILL BUILD INTO THE AREA FROM THE NORTHWEST AND DEWPOINTS WILL FALL INTO THE LOWER 60S FOR MUCH OF THE CWA WITH MID 60S IN THE EXTREME SOUTHEAST. HIGH TEMPERATURES ARE GENERALLY EXPECTED TO BE IN THE MIDDLE 80S BOTH DAYS WITH LOWS IN THE MIDDLE 60S. && .LONG TERM /FRIDAY THROUGH TUESDAY/... AS OF 220 PM TUESDAY... A PROLONGED PERIOD OF DRY WEATHER WILL PREVAIL OVER CENTRAL NC AS AN EASTERN CONUS UPPER LEVEL TROUGH REMAINS IN PLACE WITH SURFACE HIGH PRESSURE OVER THE CAROLINAS THROUGH THE WEEKEND AND INTO NEXT WEEK. WEATHER IS EXPECTED TO BE DRY AND MODELS ARE INDICATING THIS ASIDE FROM A FEW VERY WEAK DISTURBANCES THAT MAY BE ABLE TO GENERATE A WEAK SHOWER OR TWO BUT CONFIDENCE IN THIS COMING TRUE IS VERY LOW AT THIS TIME...SO WILL KEEP THE EXTENDED FORECAST DRY AT THIS TIME. AS THE WEEKEND WEARS ON THE UPPER RIDGE OVER THE SOUTHWESTERN CONUS WITH STRENGTHEN AND DOMINATE THE SYNOPTIC PATTERN FROM THE 4 CORNERS REGION NORTHEASTWARD THROUGH THE GREAT LAKES. THIS WILL EVENTUALLY HELP TO BREAK DOWN THE UPPER TROUGH OVER THE EASTERN CONUS AND BREAK THE STAGNANT PATTERN...OPENING THE DOOR FOR A RETURN TO MORE UNSETTLED WEATHER LATER NEXT WEEK. UNTIL THEN EXPECT MOSTLY DRY WEATHER WITH HIGH TEMPERATURES IN THE MID 80S...CREEPING BACK UP TO THE UPPER 80S TO LOWER 90S LATE IN THE PERIOD. LOWS MAINLY IN THE MIDDLE 60S...APPROACHING 70 DEGREES BY EARLY NEXT WEEK. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... AS OF 800 PM TUESDAY... A BAND OF STORMS...AT TIMES STRONG ENOUGH TO SUPPORT WINDS OF 40- 50KT...CONTINUES TO MOVE EAST-SOUTHEAST...CURRENTLY STRETCHING FROM NEAR KRWI TO KTTA. THE IMPACTS OF THESE STORMS HAVE ESSENTIALLY CLEARED KRDU AND KRWI...AND KFAY CAN EXPECT A STORM BY 02Z WITH A 25- 35KT WIND GUST OUT OF THE NORTHWEST. OTHERWISE...A COLD FRONT JUST NOW MOVING EAST OF THE MOUNTAINS WILL CROSS THE AREA BETWEEN 03Z AND 09Z...WITH WINDS SHIFTING TO NORTHWESTERLY AND THEN MORE NORTHERLY BY WEDNESDAY MORNING. THERE COULD BE A BRIEF PERIOD OF MVFR VSBY JUST AHEAD OF THE FRONT...MAINLY AT KRDU AND/OR KFAY (DEPENDING ON HOW MUCH RAIN FALLS THERE THIS EVENING). SKIES WILL CLEAR FROM WEST TO EAST TONIGHT..WITH VFR CONDITIONS ON WEDNESDAY AND JUST A SCATTERING OF HIGH BASED CUMULI. OUTLOOK...WITH DRIER AIR OVER THE REGION...VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH THE END OF THE WEEK. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...WSS NEAR TERM...CBL SHORT TERM...ELLIS LONG TERM...ELLIS AVIATION...22
Hazardous weather outlook, Aug 11, 9:26 PM EDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 926 PM EDT TUE AUG 11 2015 NCZ089-130130- SAMPSON- 926 PM EDT TUE AUG 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH THROUGH 11 PM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ007>011-021>028-038>043-073>078-083>086-088-130130- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND- 926 PM EDT TUE AUG 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 11, 6:42 PM EDT, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
642 PM EDT TUE AUG 11 2015
NCZ025-041-112330-
WAKE NC-DURHAM NC-
642 PM EDT TUE AUG 11 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF WAKE AND
SOUTHEASTERN DURHAM COUNTIES UNTIL 730 PM EDT...
AT 641 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF RDU INTERNATIONAL...OR 9
MILES NORTH OF RALEIGH...MOVING SOUTHEAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE... RALEIGH...CARY...WAKE
FOREST...GARNER...ZEBULON...RDU INTERNATIONAL...APEX...MORRISVILLE
AND KNIGHTDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3598 7843 3594 7839 3593 7835 3591 7835
3590 7833 3590 7831 3583 7826 3572 7843
3571 7847 3552 7871 3552 7872 3574 7884
3599 7881 3607 7867
TIME...MOT...LOC 2241Z 331DEG 29KT 3596 7869
22Special weather statement, Aug 11, 7:09 PM EDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
709 PM EDT TUE AUG 11 2015
NCZ040-075-076-120015-
LEE NC-CHATHAM NC-MOORE NC-
709 PM EDT TUE AUG 11 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF LEE...SOUTHERN
CHATHAM AND NORTHEASTERN MOORE COUNTIES UNTIL 815 PM EDT...
AT 709 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GOLDSTON...OR 9 MILES SOUTHEAST OF SILER
CITY...MOVING SOUTHEAST AT 25 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SANFORD...CARTHAGE...GOLDSTON...BROADWAY...CAMERON...HARPERS
CROSSROADS...CUMNOCK...TRAMWAY...GLENDON AND GUM SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3533 7938 3551 7958 3552 7955 3556 7955
3559 7947 3575 7937 3563 7899 3561 7899
3558 7892 3530 7919
TIME...MOT...LOC 2309Z 296DEG 20KT 3564 7934Local storm report, Aug 11, 7:14 PM EDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
714 PM EDT TUE AUG 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM TSTM WND DMG 4 SSW BUSHY FORK 36.25N 79.10W
08/11/2015 PERSON NC TRAINED SPOTTER
TREE DOWN AT MCCULLOCK LOOP ROAD... TIME ESTIMATED BY
RADAR
&&
EVENT NUMBER RAH1500949
SECLocal storm report, Aug 11, 7:15 PM EDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
715 PM EDT TUE AUG 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM TSTM WND DMG 5 SSW BUSHY FORK 36.24N 79.10W
08/11/2015 PERSON NC TRAINED SPOTTER
POWER LINES DOWN AT HURDLE MILLS ROAD... TIME ESTIMATED
BY RADAR
&&
EVENT NUMBER RAH1500950
SECSpecial weather statement, Aug 11, 7:57 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
757 PM EDT TUE AUG 11 2015
NCZ075-076-120100-
LEE NC-MOORE NC-
757 PM EDT TUE AUG 11 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHWESTERN LEE AND
CENTRAL MOORE COUNTIES UNTIL 900 PM EDT...
AT 757 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTHWEST OF CARTHAGE...MOVING SOUTHEAST
AT 25 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SOUTHERN PINES...CARTHAGE...PINEHURST...WHISPERING PINES...ROBBINS...
VASS...CAMERON...HIGHFALLS AND SEVEN LAKES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3534 7965 3543 7968 3552 7960 3552 7957
3550 7946 3535 7914 3527 7922 3521 7923
3521 7925 3515 7935
TIME...MOT...LOC 2357Z 306DEG 20KT 3546 7955Special weather statement, Aug 11, 9:14 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
914 PM EDT TUE AUG 11 2015
NCZ089-120215-
SAMPSON NC-
914 PM EDT TUE AUG 11 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CENTRAL SAMPSON
COUNTY UNTIL 1015 PM EDT...
AT 914 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF CLINTON...MOVING SOUTHEAST
AT 35 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CLINTON...HARRELLS...TURKEY AND HOBBTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3509 7856 3519 7850 3522 7838 3510 7817
3508 7816 3494 7815 3485 7816 3474 7820
3473 7819 3472 7819
TIME...MOT...LOC 0114Z 312DEG 29KT 3510 7839The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 9:14 PM EDT | Special Weather Statement | RAH | Sampson | 61 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.